Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 21, 2006, 9:26 AM EDT for Kings County, Queens County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 9:26 AM EDT (13:26 UTC)
- Expired
- Jul 21, 2006, 10:00 AM EDT
- In force
- 34 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Kings County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 211326
SVROKX
NYC047-081-211400-
/O.NEW.KOKX.SV.W.0087.060721T1326Z-060721T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
926 AM EDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NORTHEASTERN KINGS COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1000 AM EDT...
* AT 922 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JACKSON HEIGHTS...OR ABOUT
NEAR MIDTOWN MANHATTAN...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OZONE PARK AND FLUSHING BY 935 AM.
HOWARD BEACH BY 940 AM.
JAMAICA AND KENNEDY AIRPORT BY 945 AM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4075 7396 4077 7393 4076 7372 4073 7371
4073 7373 4066 7373 4064 7375 4065 7383
4061 7375 4069 7397 4070 7398
$$
GOODMAN2 follow-up statements
000
WWUS51 KOKX 211343
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
942 AM EDT FRI JUL 21 2006
NYC047-211352-
/O.CAN.KOKX.SV.W.0087.000000T0000Z-060721T1400Z/
KINGS NY-
942 AM EDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR KINGS COUNTY IS CANCELLED...
LAT...LON 4069 7394 4077 7386 4076 7372 4073 7371
4073 7373 4066 7373 4064 7375 4065 7383
4061 7375
$$
NYC081-211400-
/O.CON.KOKX.SV.W.0087.000000T0000Z-060721T1400Z/
QUEENS NY-
942 AM EDT FRI JUL 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR CENTRAL QUEENS COUNTY...
AT 938 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OZONE PARK...OR ABOUT
NEAR FLUSHING...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JAMAICA AND KENNEDY AIRPORT BY 950 AM.
A WIND GUST OF 51 MPH WAS REPORTED IN GREENWICH VILLAGE IN MANHATTAN
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS
LAT...LON 4069 7394 4077 7386 4076 7372 4073 7371
4073 7373 4066 7373 4064 7375 4065 7383
4061 7375
$$
GOODMAN000
WWUS51 KOKX 211355
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
955 AM EDT FRI JUL 21 2006
NYC081-211404-
/O.EXP.KOKX.SV.W.0087.000000T0000Z-060721T1400Z/
QUEENS NY-
955 AM EDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY EXPIRES AT 1000
AM EDT...
THUNDERSTORMS OVER QUEENS HAVE WEAKENED AND ARE NO LONGER SEVERE.
HOWEVER...THESE STORMS CAN STILL PRODUCE WIND GUSTS UP TO 40
MPH...HEAVY RAIN...AND FREQUENT CONTINUOUS CLOUD TO GROUND
LIGHTNING.
LAT...LON 4069 7394 4077 7386 4076 7372 4073 7371
4073 7373 4066 7373 4064 7375 4065 7383
4061 7375
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:15 AM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 21, 4:15 AM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
415 AM EDT FRI JUL 21 2006
.NEAR TERM (TODAY THROUGH TONIGHT)...
TROPICAL STORM BERYL WILL CONTINUE ON A NE TRAJECTORY...AND WILL END
UP JUST S OF NOVA SCOTIA BY THIS EVENING. IN ITS WAKE...A DEEP S-SW
FLOW WILL SET UP ACROSS THE EAST COAST. THIS WILL PUSH SFC DEWPOINTS
INTO THE LOWER 70S THROUGHOUT. ALTHOUGH MAX TEMPS WILL BE IN THE
LOWER TO MIDDLE 80S...IT WILL BE QUITE HUMID AND UNCOMFORTABLE.
COLD FRONT OVER THE GREAT LAKES WILL BE PROPAGATING E THROUGHOUT THE
DAY. COULD SEE PRE-FRONTAL TROUGH DEVELOPING THIS MORNING...SO WILL
MENTION SLIGHT CHC TO CHC POPS FROM MORNING UNTIL EARLY AFTERNOON
WHEN COLD FRONT NUDGES CLOSER AND IS ABLE TO TRIGGER MORE WIDESPREAD
SHOWERS/TSTMS ACROSS ENTIRE CWA STARTING IN THE MID-AFTERNOON. FRONT
BECOMES NEARLY STATIONARY BY THIS EVENING AND WILL BE DRAPED OVER
THE EASTERN SEABOARD. AS THIS HAPPENS...A FAIRLY INTENSE WAVE OF LOW
PRES WILL BE DEVELOPING ALONG IT OVER E PA/W NJ. THIS LOW WILL THEN
MOVE INTO THE AREA TONIGHT...FOLLOWED BY YET ANOTHER WAVE DURING THE
OVERNIGHT HOURS.
GIVEN ABUNDANT MOISTURE IN THE ATMOSPHERE...RAIN WILL BE HEAVY AT
TIMES...ESPECIALLY IN ANY TSTMS THAT DEVELOP. ALTHOUGH A FEW
ISOLATED SVR STORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON
HOURS...NOT EXPECTING MUCH BEYOND THAT. GFS SOUNDING SHOWS WEAK
SHEAR ALONG WITH FAIRLY WEAK MID-LEVEL WINDS (GENERALLY 20-30 KTS).
THOUGH SOME GUSTY WINDS WILL BE POSSIBLE...WITH PWATS APPROACHING
2...MAIN CONCERN WILL BE POTENTIAL FOR FLOODING. EACH WAVE OF LOW
PRES WILL HAVE THE POTENTIAL FOR HEAVY RAIN. HAVE STAYED CLOSE TO
GFS GIVEN SUPERIOR PERFORMANCE OVER WRF OF LATE. BOTH MODELS SHOWING
DIFFERING SOLUTIONS IN TERMS OF WHERE COLD FRONT WILL BECOME NEARLY
STATIONARY. FOR THIS REASON...HAVE DECIDED TO HOLD OFF ON FLASH
FLOOD WATCH...BUT WILL ISSUE SPS INDICATING FLOODING POTENTIAL AND
WILL ALSO MENTION IN THE HWO.
MIN TEMPS TONIGHT WILL BE 70S WITH NEARLY IDENTICAL DEWPOINTS.
&&
.SHORT TERM (SATURDAY THROUGH SUNDAY)...
SEVERAL WAVES OF LOW PRES WILL DEVELOP ALONG THE NEARLY STATIONARY
COLD FRONT DRAPED ACROSS THE AREA. HOWEVER...PLACEMENT OF FRONT WILL
HAVE GREAT IMPACT ON THE TRACK OF EACH WAVE. ALTHOUGH THE GFS WAS
FAVORED DURING THIS TIME FRAME...HAVE SCALED BACK ON POPS/QPF IN
ATTEMPT TO INDICATE A BLEND WITH WRF. PWATS WILL RANGE FROM
2-2.5...AND HEAVY RAIN WILL BE POSSIBLE THROUGHOUT THE WEEKEND.
CURRENT THINKING HAS HEAVIEST RAIN OCCURRING FROM ABOUT MIDDAY SAT
THROUGH LATE SAT NIGHT AS STRONGEST OF THE WAVES MOVES ACROSS THE
AREA. CONFIDENCE LOW ON SUN...AS FRONT BEGINS TO SAG S. THIS COULD
BRING POPS DOWN...MAINLY N AND W OF NYC...WHILE ANOTHER WAVE SLIDES
THROUGH LONG ISLAND AND E CT. HAVE KEPT CHC POPS IN THE FCST THROUGH
SUN AFTERNOON. MAX TEMPS SAT WILL BE IN THE LOWER 80S...THEN COOLS
OFF TO THE UPPER 70S ON SUN. HUMIDITY LEVELS WILL BEGIN TO FALL ON
SUN AS DRYER AIR FILTERS INTO THE AREA BEHIND THE FRONT AS HIGH PRES
SLOWLY NUDGES E.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
DRYER AIR WILL MOVE INTO THE AREA SUN NIGHT...AND SKIES WILL BEGIN
TO CLEAR OUT. HAVE GONE DRY AS HIGH PRES PASSES THROUGH THE EAST
COAST...MOVING OFFSHORE LATE MON. ANOTHER WAVE OF LOW PRES MAY SLIDE
N ON TUE...BRINGING ANOTHER CHC FOR SHOWERS/TSTMS. THE THREAT OF
SHOWERS AND TSTMS WILL CONTINUE ON WED AFTERNOON AND THU AS A COLD
FRONT APPROACHES THE REGION. TEMPERATURES THROUGH THE LONG TERM WILL
BE NEAR NORMAL AS DAYTIME HIGHS CLIMB INTO THE 80S AND OVERNIGHT
LOWS DROP INTO THE UPPER 60S AND LOWER 70S.
&&
.AVIATION...
TERMINALS WILL BE MOSTLY VFR WITH REGARD TO BOTH CIGS AND VSBYS.
THERE WILL PROBABLY BE SOME PATCHY FOG DEVELOPING AROUND THE AREA
TOWARD DAYBREAK WHICH MAY LOWER VSBYS TO MVFR AT ALL TERMINALS
EXCEPT KGON AND KISP...WHICH MAY SEE IFR VSBYS. DURING FRIDAY A COLD
FRONT MOVES IN FROM THE NORTHWEST. ASSOCIATED SHOWERS AND MVFR CIGS
AND VSBYS NOT LIKELY TO REACH THE TERMINALS UNTIL AROUND NOON FOR
THE MOST PART.
&&
.MARINE...
WINDS AND SEAS WILL GRADUALLY SUBSIDE ON THE OCEAN WATERS THIS
MORNING AS T.S. BERYL ACCELERATES TO THE NORTHEAST AND UP INTO THE
CANADIAN MARITIMES BY THIS EVENING. AT THE SAME TIME...AN
APPROACHING COLD FRONT THIS EVENING WILL BECOME NEARLY STATIONARY
IN THE VICINITY OF THE WATERS THROUGH THE UPCOMING WEEKEND. A WAVE
OF LOW PRESSURE ALONG THE FRONT ON SAT WILL TRACK NORTHEAST ACROSS
THE MID ATLANTIC STATES AND INTO THE NORTHEAST SAT NIGHT. THIS LOW
WILL DEEPEN SOMEWHAT IN RESPONSE TO AN AMPLIFYING UPPER TROUGH OVER
THE GREAT LAKES AND OHIO VALLEY STATES. AT THE SAME TIME...HIGH
PRESSURE OVER THE WESTERN ATLANTIC WILL ALLOW FOR A TIGHTENING
PRESSURE GRADIENT ACROSS THE WATERS WITH SMALL CRAFT CONDITIONS
DEVELOPING SAT MORNING EAST OF FIRE ISLAND INLET. THESE CONDITIONS
ARE LIKELY TO PERSIST INTO SUN AFT. HIGH PRESSURE WILL FOLLOW SUN
EVENING INTO MON WITH DIMINISHING WINDS AND SEAS.
&&
.HYDROLOGY...
COLD FRONT MOVING INTO THE AREA WILL BECOME NEARLY STATIONARY
TONIGHT...THEN SEVERAL WAVES OF LOW PRES WILL AFFECT THE AREA
THROUGH THE WEEKEND. BETWEEN 1.5 AND 3.0 INCHES OF RAIN WILL BE
POSSIBLE DURING THIS TIME. LOCALIZED FLOODING WILL BE OF CONCERN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ350-353-355
UNTIL 2 PM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ350-353 FROM 4 AM SATURDAY TO 6 PM
SUNDAY.
&&
PUBLIC...MPS
AVIATION...JC
MARINE...DWHazardous weather outlook, Jul 21, 5:17 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE UPTON NY 517 AM EDT FRI JUL 21 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-220930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 517 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TO THE AREA THIS AFTERNOON AND TONIGHT...POSSIBLY RESULTING IN LOCALIZED FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN TO THE AREA ON SATURDAY AND SATURDAY NIGHT...POSSIBLY RESULTING IN LOCALIZED FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR POSSIBLE FLOODING REPORTS AND RAINFALL TOTALS FROM THIS AFTERNOON THROUGH SUNDAY MORNING. ANZ350-353-220930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 517 AM EDT FRI JUL 21 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS RANGING FROM 3 TO 5 FT IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE COASTAL WATERS FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY FOR SEAS RANGING FROM 4 TO 6 FT AND WIND GUSTS RANGING FROM 25 TO 30 KT IS IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-220930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 517 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ355-220930- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 517 AM EDT FRI JUL 21 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEASON RANGING FROM 3 TO 5 FT IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE COASTAL WATERS FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MPS
In the hours before
Special weather statement, Jul 21, 8:05 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 805 AM EDT FRI JUL 21 2006 NJZ002>004-211230- BERGEN-EASTERN PASSAIC-WESTERN PASSAIC- 805 AM EDT FRI JUL 21 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN AND PASSAIC COUNTIES... AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POMPTON LAKES...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR WAYNE BY 810 AM. NEAR HAWTHORNE BY 820 AM. NEAR RIDGEWOOD BY 825 AM. NEAR PARAMUS BY 830 AM. SMALL HAIL...HEAVY RAINFALL AND GUSTY WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM. DSW
Special weather statement, Jul 21, 8:31 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 831 AM EDT FRI JUL 21 2006 NJZ003-004-NYZ071>073-211300- BERGEN-BRONX-EASTERN PASSAIC-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER- 831 AM EDT FRI JUL 21 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...NEW YORK...PASSAIC AND WESTCHESTER COUNTIES... AT 826 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARAMUS...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR BERGENFIELD BY 840 AM. 5 MILES NORTH OF FORT LEE BY 845 AM. NEAR RIVERDALE BY 850 AM. NEAR BRONXVILLE BY 855 AM. NEAR CO-OP CITY BY 900 AM. PEOPLE IN BRONX...CENTRAL BERGEN...NORTHEASTERN NEW YORK... SOUTHEASTERN PASSAIC AND SOUTHERN WESTCHESTER COUNTIES...INCLUDING THE CITIES OF PARAMUS...RIDGEWOOD...HAWTHORNE...PATERSON... HACKENSACK...ORADELL...BERGENFIELD...ENGLEWOOD...FORT LEE AND RIVERDALE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
Special weather statement, Jul 21, 8:44 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 844 AM EDT FRI JUL 21 2006 NJZ005-211315- ESSEX- 844 AM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM MOVING INTO NORTHERN ESSEX COUNTY... AT 839 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLORHAM PARK...OR NEAR MADISON...AND MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
Special weather statement, Jul 21, 8:47 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 847 AM EDT FRI JUL 21 2006 CTZ005-009-010-211330- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 847 AM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS OVER FAIRFIELD COUNTY AND MOVING INTO SOUTHERN NEW HAVEN COUNTY... AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRUMBULL TO NORWALK...MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THESE STORMS. GOODMAN
Special weather statement, Jul 21, 9:01 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 901 AM EDT FRI JUL 21 2006 NJZ003-NYZ072-073-076-077-211345- BERGEN-BRONX-NASSAU-NEW YORK (MANHATTAN)-QUEENS- 901 AM EDT FRI JUL 21 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...NASSAU...NEW YORK AND QUEENS COUNTIES... AT 900 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGEFIELD...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MOTT HAVEN BY 910 AM. NEAR EAST TREMONT BY 915 AM. NEAR LAGUARDIA AIRPORT BY 920 AM. NEAR THROGS NECK BRIDGE BY 925 AM. NEAR GREAT NECK BY 930 AM. NEAR MANHASSET BY 935 AM. PEOPLE IN BRONX...NASSAU...NEW YORK...NORTHERN QUEENS AND SOUTHEASTERN BERGEN COUNTIES...INCLUDING THE CITIES OF RIDGEFIELD... TETERBORO...HACKENSACK...BERGENFIELD...ENGLEWOOD...FORT LEE... MORNINGSIDE HEIGHTS...HARLEM...RIVERDALE AND MOTT HAVEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND STRONG UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
Special weather statement, Jul 21, 9:10 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 910 AM EDT FRI JUL 21 2006 CTZ007-010-011-211345- NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN- 910 AM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM OVER SOUTHERN NEW HAVEN COUNTY AND ENTERING MIDDLESEX COUNTY... AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW HAVEN...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... 5 MILES NORTH OF BRANFORD BY 920 AM. NEAR NORTH BRANDFORD BY 925 AM. 6 MILES NORTH OF GUILFORD BY 935 AM. NEAR NORTH MADISON BY 940 AM. NEAR KILLINGWORTH BY 945 AM. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:33 AM EDT | Special Marine Warning | OKX | 18 min | |
| Jul 21, 9:52 AM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 21, 10:08 AM EDT | Special Marine Warning | OKX | 52 min | |
| Jul 21, 10:24 AM EDT | Special Marine Warning | OKX | 33 min | |
| Jul 21, 11:06 AM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 21, 11:48 AM EDT | Special Marine Warning | OKX | 30 min | |
| Jul 21, 1:05 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 21 min |
| Jul 21, 2:59 PM EDT | Special Marine Warning | OKX | 46 min | |
| Jul 21, 3:03 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 27 min |
| Jul 21, 3:19 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Westchester | 41 min |
| Jul 21, 3:21 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 21, 3:34 PM EDT | Flash Flood Warning | OKX | Bronx, Westchester | 56 min |
| Jul 21, 3:39 PM EDT | Severe Thunderstorm Warning | OKX | New York | 20 min |
| Jul 21, 3:54 PM EDT | Special Marine Warning | OKX | 51 min | |
| Jul 21, 4:18 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 42 min |
| Jul 21, 4:23 PM EDT | Flash Flood Warning | OKX | Kings, Queens, Richmond | 97 min |
| Jul 21, 4:34 PM EDT | Severe Thunderstorm Warning | OKX | New York | 21 min |
| Jul 21, 4:37 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 21, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 33 min |
| Jul 21, 4:46 PM EDT | Special Marine Warning | OKX | 89 min | |
| Jul 21, 5:14 PM EDT | Flash Flood Warning | OKX | Nassau | 91 min |
| Jul 21, 7:23 PM EDT | Flash Flood Warning | OKX | Richmond | 97 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.